Font Size
A
A
A
1

Medications and Drugs

Brand Names: Aerohist Plus, Ah-Chew, Chlor-Mes, Dallergy, Denaze, Duradryl, Durahist PE, DuraTan PE, Extendryl Chews, Histatab PH, Omnihist L.A., Ralix, Redur-PCM, Rescon MX

Generic Name: chlorpheniramine, methscopolamine, and phenylephrine (Pronunciation: KLOR fe NEER a meen, METH skoe POL a meen, FEN il EFF rin)

What is chlorpheniramine, methscopolamine, and phenylephrine (Aerohist Plus, Ah-Chew, Chlor-Mes, Dallergy, Denaze, Duradryl, Durahist PE, DuraTan PE, Extendryl Chews, Histatab PH, Omnihist L.A., Ralix, Redur-PCM, Rescon MX)?

Chlorpheniramine is an antihistamine that reduces the natural chemical histamine in the body. Histamine can produce symptoms of sneezing, itching, watery eyes, and runny nose.

Methscopolamine is an anticholinergic (an-tye-kol-in-URJ-ik) that has a drying effect on the nasal passages.

Phenylephrine is a decongestant that shrinks blood vessels in the nasal passages. Dilated blood vessels can cause nasal congestion (stuffy nose).

The combination of chlorpheniramine, methscopolamine, and phenylephrine is used to treat runny nose, sneezing, itchy throat, watery eyes, and sinus congestion caused by allergies, the common cold, or the flu.

Chlorpheniramine, methscopolamine, and phenylephrine may also be used for other purposes not listed in this medication guide.

Ah Chew

oblong, pink, imprinted with WE 03

Dallergy SR

oblong, white, imprinted with DALLERGY, 12 H

Omnihist LA

oblong, white, imprinted with WE 02

What are the possible side effects of chlorpheniramine, methscopolamine, and phenylephrine?

Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat.

Stop using this medication and call your doctor at once if you have any of these serious side effects:

  • fast, pounding, or uneven heartbeat;
  • confusion, hallucinations, unusual thoughts or behavior;
  • severe dizziness, anxiety, restless feeling, or nervousness;
  • urinating less than usual or not at all;
  • easy bruising or bleeding, unusual weakness, fever, chills, body aches, flu symptoms;
  • increased blood pressure (severe headache, blurred vision, trouble concentrating, chest pain, numbness, seizure); or
  • nausea, stomach pain, low fever, loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes).

Less serious side effects may include:

  • blurred vision;
  • dry mouth;
  • nausea, stomach pain, constipation;
  • mild loss of appetite;
  • dizziness, drowsiness, headache;
  • problems with memory or concentration;
  • ringing in your ears;
  • restlessness or excitability (especially in children);
  • warmth, tingling, or redness under your skin;
  • cold feeling in your hands or feet;
  • sleep problems (insomnia); or
  • skin rash or itching.

This is not a complete list of side effects and others may occur. Tell your doctor about any unusual or bothersome side effect. You may report side effects to FDA at 1-800-FDA-1088.

What is the most important information I should know about chlorpheniramine, methscopolamine, and phenylephrine?

Do not use this medicine if you have used an MAO inhibitor such as isocarboxazid (Marplan), phenelzine (Nardil), rasagiline (Azilect), selegiline (Eldepryl, Emsam), or tranylcypromine (Parnate) within the past 14 days. Serious, life-threatening side effects can occur if you take cold or allergy medicine before the MAO inhibitor has cleared from your body.

Before using this medicine, tell your doctor if you have heart disease, high blood pressure, or a heart rhythm disorder, circulation problems, glaucoma, diabetes, a thyroid disorder, kidney disease, or problems with urination.

Do not use any other over-the-counter cold, cough, or allergy medication without first asking your doctor or pharmacist. If you take certain products together you may accidentally take too much of a certain drug. Read the label of any other medicine you are using to see if it contains chlorpheniramine or phenylephrine.

Talk with your doctor if your symptoms do not improve after 5 days of treatment, or if you have a fever with a headache, cough, or skin rash.



Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

Pill Identifier Tool

Need help identifying pills and medications?
Use the pill finder tool on RxList.






Medical Dictionary